Announcement

Collapse
No announcement yet.

How much do they last the drying effects of oral antihistamines (desloratdine)?

Collapse
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • How much do they last the drying effects of oral antihistamines (desloratdine)?

    Hello,

    on August I started taking oral desloratadine for an allergy on the inner side of my upper lids (the eye itself wasnīt affected by the allergy). I took it oral because didnīt want to pt BK on my eyes.
    I took it for a month. I didnīt feel any discomfort on the eyes but my ophtalmologist said she saw them dryer so she made me a Schirmerīs test which gave around 7 in both eyes when my Schirmerīs usually are around 15.
    The strange thing is that I donīt feel the eyes worse, I feel them exactly the same as before taking the desloratadine and my opht says the cornea is ok. my mouth is ok too.
    Nevertheless it worries me that it have been about 4-5 weeks since I stopped the desloratadine but the Schirmerīs still remains with the same results. As antihistaminics usually affect the aquous layer my opinion is that I still have enough aquous layer so I donīt feel the reduction of it. But as I mentioned I am not happy of having this results on the Schirmerīs test.

    Anyone knows if itīs normal to an antihistaminic to produce dryness for so long? or itīs normal that the side effects of antihistamines can last for a while? Can I do anything in order to undo the drying effects of antihistamines.
Working...
X

Debug Information